Alert archive / Texas / Flash Flood Warnings in 2026
Flash Flood Warning 2, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jan 9, 2026, 5:33 PM CST for Gregg County, Harrison County, Upshur County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 9, 2026, 5:33 PM CST (23:33 UTC)
- Expired
- Jan 9, 2026, 8:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gregg County, TX, Harrison County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 98 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1923 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
991
WGUS54 KSHV 092333
FFWSHV
TXC183-203-459-100230-
/O.NEW.KSHV.FF.W.0002.260109T2333Z-260110T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
533 PM CST Fri Jan 9 2026
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Central Gregg County in northeastern Texas...
West Central Harrison County in northeastern Texas...
South Central Upshur County in northeastern Texas...
* Until 830 PM CST.
* At 533 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 1 inch of rain has
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly across Longview and surrounding suburbs.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Longview, White Oak, Gladewater, Clarksville City, East Mountain,
West Mountain, Union Grove, Warren City and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3254 9502 3260 9498 3263 9490 3263 9481
3261 9465 3253 9460 3243 9463 3242 9472
3246 9487 3249 9499 3254 9499 3252 9500
3252 9501 3253 9502
FLASH FLOOD...RADAR INDICATED
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 9, 12:07 PM CST, 5 hours 26 minutes earlier. Its key messages:
- Issued at 1120 AM CST Fri Jan 9 2026
- Thunderstorm chances will continue to increase as we head into the afternoon hours, mainly across our southern zones. Strong to severe thunderstorms will be possible across this area.
- More seasonable and dry conditions will settle into the region starting this weekend and continuing well into next week.
Area forecast discussion, Jan 9, 12:07 PM CST, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1207 PM CST Fri Jan 9 2026 ...New AVIATION... .KEY MESSAGES... Issued at 1120 AM CST Fri Jan 9 2026 - Thunderstorm chances will continue to increase as we head into the afternoon hours, mainly across our southern zones. Strong to severe thunderstorms will be possible across this area. - More seasonable and dry conditions will settle into the region starting this weekend and continuing well into next week. && .DISCUSSION... Issued at 1120 AM CST Fri Jan 9 2026 A dynamic weather pattern is still expected to impact the region this afternoon as a strong mid-level trough ejects eastward across the Southern Plains as a frontal boundary traverses through the region. Southerly low-level flow continues to transport Gulf moisture into our region with dewpoints well into the 60s and lower 70s already. This set-up, coupled with decent MLCAPE and some deep-layer wind shear, will support organized convection, some of which we are starting to see across deep east Texas and central Louisiana. This activity will continue to increase in coverage and intensity throughout the afternoon hours and into the evening. SPC continues to maintain a Slight Risk along and south of a line from Jacksonville TX, to Shreveport, LA to just south of El Dorado, AR. Primary hazards in this area will be damaging winds and large hail, although an isolated tornado or two cannot be ruled out, particularly where low-level shear is locally enhanced near the advancing front. Widespread rainfall amounts of around a half an inch to an inch and half will be possible for areas that see some training storms. In the wake of the departing storm system, more seasonable and drier air will begin to filter into the region. Highs will struggle to reach the upper-50s on Saturday with overnight lows dropping into the 30s and near-freezing temperatures possible by Sunday night and early next week as surface high pressure begins to build in. Northwest flow aloft and at the surface will maintain a cooler, stable pattern. /33/ && .AVIATION... (18Z TAFS) Issued at 1136 AM CST Fri Jan 9 2026 For the 09/18Z TAF update, mostly MVFR/IFR vis/cigs are ongoing across the airspace with a slow-moving frontal boundary allowing a concentration of clouds and VCTS/-TSRA convection through 10/03Z. Gradual MVFR clearing and northerly surface winds will begins by 10/12Z through the end of the period. /16/ && .SPOTTER INFORMATION STATEMENT... Issued at 1130 AM CST Fri Jan 9 2026 Spotter activation may be needed today as thunderstorm chances increase along and ahead of a strong cold front. Severe weather may be possible. && .PRELIMINARY POINT TEMPS/POPS... SHV 74 52 60 39 / 70 90 0 0 MLU 75 58 63 39 / 80 90 20 0 DEQ 67 41 54 32 / 10 20 0 0 TXK 69 47 57 36 / 40 50 0 0 ELD 70 49 58 34 / 60 80 0 0 TYR 71 44 57 36 / 60 50 0 0 GGG 72 46 58 35 / 70 80 0 0 LFK 75 49 61 37 / 80 90 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && DISCUSSION...33 AVIATION...16
In the hours before
Special weather statement, Jan 9, 4:18 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
418 PM CST Fri Jan 9 2026
TXZ124-125-136-137-092300-
Gregg TX-Wood TX-Smith TX-Upshur TX-
418 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GREGG...
SOUTHWESTERN UPSHUR...CENTRAL SMITH AND SOUTHEASTERN WOOD COUNTIES
UNTIL 5 PM CST...
At 418 PM CST, Doppler radar was tracking a strong thunderstorm near
Lindale, or 12 miles northwest of Tyler, moving east at 45 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Tyler, Kilgore, Gladewater, Lindale, Big Sandy, Hawkins, Hoard,
Liberty City, Winona, Red Springs and Carroll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3258 9559 3278 9515 3242 9488 3227 9546
3230 9545 3233 9546 3236 9545 3237 9547
3241 9551 3248 9559
TIME...MOT...LOC 2218Z 249DEG 39KT 3245 9544
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
23Special weather statement, Jan 9, 4:29 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
429 PM CST Fri Jan 9 2026
LAZ017-018-092315-
Sabine LA-Natchitoches LA-
429 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NATCHITOCHES AND
EAST CENTRAL SABINE PARISHES UNTIL 515 PM CST...
At 429 PM CST, Doppler radar was tracking a strong thunderstorm 24
miles south of Natchitoches, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Natchitoches, Provencal, Natchez, Bellwood, Cypress, Flora,
Melrose, Cloutierville, Gorum, Kisatchie, Bermuda and Chopin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3136 9332 3139 9335 3177 9315 3152 9272
3148 9276 3146 9281 3144 9281 3143 9285
3142 9285 3142 9287 3140 9287 3140 9289
3139 9289 3139 9291 3137 9291 3137 9295
3135 9295 3135 9298 3136 9299
TIME...MOT...LOC 2229Z 222DEG 21KT 3139 9316
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
26Special weather statement, Jan 9, 4:45 PM CST, 48 minutes before
Special Weather Statement
National Weather Service Shreveport LA
445 PM CST Fri Jan 9 2026
LAZ010-011-017-018-092330-
Sabine LA-Red River LA-De Soto LA-Natchitoches LA-
445 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DE SOTO...WEST
CENTRAL NATCHITOCHES...SOUTH CENTRAL RED RIVER AND NORTHERN SABINE
PARISHES UNTIL 530 PM CST...
At 445 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles east of Many, or 18 miles southwest of Natchitoches, moving
northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Natchitoches, Many, Zwolle, Converse, Allen, Oak Grove, Pleasant
Hill, Florien, Provencal, Noble, Fisher, Robeline, Powhatan,
Marthaville, Belmont, Ajax, Hagewood, Pelican, Lake End and Rambin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3185 9367 3204 9354 3177 9298 3143 9338
3162 9382 3162 9383 3163 9382 3164 9382
TIME...MOT...LOC 2245Z 222DEG 21KT 3160 9335
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
26Local storm report, Jan 9, 5:17 PM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
517 PM CST Fri Jan 9 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM Flash Flood 2 ESE Tyler 32.31N 95.27W
01/09/2026 Smith TX Law Enforcement
Water over Loop 323 near Troup Highway and
University Street in Tyler.
&&
MMSpecial weather statement, Jan 9, 5:17 PM CST, 16 minutes before
Special Weather Statement
National Weather Service Shreveport LA
517 PM CST Fri Jan 9 2026
LAZ011-018-019-100000-
Red River LA-Natchitoches LA-Winn LA-
517 PM CST Fri Jan 9 2026
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL NATCHITOCHES...
SOUTHEASTERN RED RIVER AND SOUTHWESTERN WINN PARISHES UNTIL 6 PM
CST...
At 517 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Campti, or 9 miles northeast of Natchitoches,
moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Natchitoches, Winnfield, Campti, Allen, Provencal, Natchez,
Clarence, Goldonna, Ashland, Calvin, Robeline, Powhatan, Clear
Lake, Grand Ecore, Creston, Black Lake, St. Maurice, Bermuda,
Chestnut and Hagewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3189 9329 3215 9311 3193 9261 3171 9293
3171 9297 3170 9297 3170 9296 3169 9296
3159 9311 3171 9334 3174 9339
TIME...MOT...LOC 2317Z 222DEG 21KT 3184 9302
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH
26Special weather statement, Jan 9, 5:22 PM CST, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
522 PM CST Fri Jan 9 2026
TXZ110>112-125-126-136>138-100000-
Cass TX-Harrison TX-Smith TX-Gregg TX-Upshur TX-Marion TX-Camp TX-
Morris TX-
522 PM CST Fri Jan 9 2026
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT GREGG...HARRISON...
WESTERN MARION...SOUTHERN MORRIS...UPSHUR...SOUTHWESTERN CASS...
SOUTHEASTERN CAMP AND EAST CENTRAL SMITH COUNTIES UNTIL 6 PM CST...
At 522 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from over Gilmer to near Liberty City, or
extending from over Gilmer to 6 miles southwest of Gladewater,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Longview, Marshall, Kilgore, White Oak, Gladewater, Gilmer,
Hallsville, Daingerfield, Jefferson, Hughes Springs, Lone Star,
Ore City, Clarksville City, East Mountain, Diana, Harleton, Cedar
Springs, West Mountain, Jenkins and Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
Torrential rainfall is also occurring with these storms and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3234 9510 3276 9507 3313 9460 3255 9410
3237 9476 3237 9499 3236 9502
TIME...MOT...LOC 2322Z 225DEG 37KT 3277 9495 3261 9489 3248 9500
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
23The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:33 AM CST | Dense Fog Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 14 more | 2 hr |
| Jan 9, 12:39 PM CST | Special Weather Statement | SHV | Angelina | 51 min |
| Jan 9, 1:07 PM CST | Special Weather Statement | SHV | Angelina | 38 min |
| Jan 9, 1:42 PM CST | Special Weather Statement | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 33 min |
| Jan 9, 2:13 PM CST | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 32 min |
| Jan 9, 2:40 PM CST | Special Weather Statement | SHV | San Augustine, Shelby | 50 min |
| Jan 9, 3:38 PM CST | Special Weather Statement | SHV | Smith | 52 min |
| Jan 9, 4:07 PM CST | Special Weather Statement | SHV | Sabine | 38 min |
| Jan 9, 4:18 PM CST | Special Weather Statement | SHV | Smith | 42 min |
| Jan 9, 4:56 PM CST | Areal Flood Advisory | SHV | Smith | 3 hr |
| Jan 9, 5:13 PM CST | Flash Flood Warning | SHV | Smith | 3 hr |
| Jan 9, 5:22 PM CST | Special Weather Statement | SHV | Gregg, Harrison, Marion, Upshur | 38 min |
Nearby
Flash Flood Warnings in Texas, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.